I was on Kadcyla for 20 months until the cancer starting growing recently. i had spells of awful coughing, with a tickly cough some of the time which i didn't really notice and my husband pointed out to me. i found kadcyla a good drug for me, very effective and the only major side effect was fatigue, which may be the cancer as well. (Bone, lung and liver mets) i didn't associate the coughing with kadcyla but with the lung mets and found it to be intermittent. I didn;t take anthing for it, but I'm on a lot of opiates anyway for the bone mets.
I hope your friend is doing better now? Sorry, but I can't help re the cough.
Have just had my third treatment and haven't experienced anything like that. My secondaries are liver, are hers lung? Perhaps that makes a difference?
Sorry I can't be of any help, but you are a wonderful friend to care so much!
Please tell your friend I'm rooting for her too. xx
I'm hoping one of you will be able to offer some advice. I am posting on behalf of my friend. She is now on her 9th treatment of Kadcyla and up to now the side effects have been pretty minimal, especially in comparrison to other treatments over the past 5 years.
The big issue she's currently having is that she has this terrible uncontrolable cough. It's awful and has this week got to the point where she cant sleep because of it. I should say that up to now the Kadcyla has been hugely effective at keeping her cancer stable and long may that remain, it just seems that the effects/side effects of the drug are culmative and now, at treatment 9 the side effects are kicking in. I've done lots of reading about the drug and it's side effects and it seems that the cough is a rare side effect, it's 1 in 100. She is also experiencing some shortness of breath when she climbs stairs but as she say's "she can cope with that" it's just the awful coughing that's getting the better of her.
So far, the hospital have been slow to recognise or acknowledge that the cough is a side effect of the drug but this week they have. Perhaps it's because it's a rare side effect. She's been prescribed all sorts of things from anthistamine sprays to cough medicine but this week they have given her some codeine phosphate which apparently helps relax the gag reflex. She's has had a little bit of relief from the codeine but she is still in a coughing hell bless her. I just wondered if anyone else has had any experience with a cough on Kadcyla and if you found anything that helps?
My friend is a legend, she has the spirit of a Lion but this damn cough is breaking her spirit.
Thanks in anticipation ladies. I hope Kadcyla is working as well for you (less the cough)
Hi geordiex and phew 😅 I had hoped this would happen, that some agreement could be made between NICE and the drugs company as it appears to be such a revolutionary treatment and, selfishly, the one I'd go onto as and when the current regime fails.
How are you getting on with it? I was chatting to a lovely lady on the chemo ward last week as I have done so several times as we are there on the same 3 weekly treatment cycle. I didn't realise she was on kadcyla and she said she just feels very tired the next day but otherwise feels good, hasn't lost any hair and bloods are doing well. Hope everyone on it is doing just as well.
How's everyone doing, ladies?
I'm about half way though my second cycle.
No really bad side effects, but I feel a little bit off. Nothing I can put my finger on.............bit of a sore mouth, constant runny nose and the dreaded tired all the time.
I'm trying to stay upbeat, mainly for those who care about me, because I sometimes swear it's worse for them to keep worrying than it is for me.
Hope you are all doing ok xx
Nice to meet you! You have more "get up and go" than me, and I applaud you!
Hope everything is still going ok, Gaunts. I have my next treatment on Tuesday and basically just wait and see if it is working any magic.
Strangely, lack of side effects makes me worry that it's not doing anything.............which is very silly, I know! Got to get a grip on myself! he he :-)
Good luck to all Xxx